Alert archive / Ohio / High Wind Watches in 2012
High Wind Watch 1, NWS Wilmington, OH
NWS Wilmington, OH issued this high wind watch at Oct 28, 2012, 2:16 PM EDT for 16 counties in Ohio. It took effect at Oct 29, 2012, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 2:16 PM EDT (18:16 UTC)
- In effect from
- Oct 29, 2012, 12:00 PM EDT
- Expired
- Oct 29, 2012, 4:04 AM EDT
- In force
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Pickaway County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WWUS71 KILN 281816 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 216 PM EDT SUN OCT 28 2012 ...STRONG WINDS EXPECTED MONDAY AFTERNOON THROUGH TUESDAY... .REMNANTS OF HURRICANE SANDY WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE OVER THE OHIO VALLEY TO CREATE STRONG WINDS ACROSS THE REGION MONDAY AND TUESDAY. WIND SPEEDS AND THE TIMING WILL DEPEND ON THE EXACT TRACK OF THE SANDY REMNANTS AND HOW IT INTERACTS WITH THE UPPER TROUGH. RIGHT NOW...IT APPEARS THE STRONGEST WINDS WILL OCCUR FROM LATER MONDAY AFTERNOON INTO TUESDAY AFTERNOON. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>074- 077>082-088-290400- /O.NEW.KILN.WI.Y.0009.121029T1600Z-121030T2200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA... WASHINGTON COURT HOUSE...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 216 PM EDT SUN OCT 28 2012 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 PM EDT TUESDAY. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE DAY ON MONDAY WITH THE STRONGEST WINDS OCCURRING FROM LATE MONDAY AFTERNOON INTO TUESDAY AFTERNOON. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ OHZ026-034-035-042>046-051>056-064-065-290400- /O.NEW.KILN.HW.A.0001.121029T1600Z-121030T2200Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... CIRCLEVILLE...LANCASTER 216 PM EDT SUN OCT 28 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE DAY ON MONDAY WITH THE STRONGEST WINDS OCCURRING FROM LATE MONDAY AFTERNOON INTO TUESDAY AFTERNOON. * IMPACTS...HIGH WINDS WILL BRING DOWN TREES AND POWER LINES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND DECK FURNITURE SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING... ESPECIALLY WHEN CROSS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$
2 follow-up statements
862 WWUS71 KILN 290213 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1013 PM EDT SUN OCT 28 2012 ...STRONG WINDS EXPECTED MONDAY AFTERNOON THROUGH TUESDAY... .REMNANTS OF HURRICANE SANDY WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE OVER THE OHIO VALLEY TO CREATE STRONG WINDS ACROSS THE REGION MONDAY AND TUESDAY. WIND SPEEDS AND THE TIMING WILL DEPEND ON THE EXACT TRACK OF THE SANDY REMNANTS AND HOW IT INTERACTS WITH THE UPPER TROUGH. RIGHT NOW...IT APPEARS THE STRONGEST WINDS WILL OCCUR FROM LATER MONDAY AFTERNOON INTO TUESDAY AFTERNOON. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>074- 077>082-088-291015- /O.CON.KILN.WI.Y.0009.121029T1600Z-121030T2200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA... WASHINGTON COURT HOUSE...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 1013 PM EDT SUN OCT 28 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 6 PM EDT TUESDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE DAY ON MONDAY WITH THE STRONGEST WINDS OCCURRING FROM LATE MONDAY AFTERNOON INTO TUESDAY AFTERNOON. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ OHZ026-034-035-042>046-051>056-064-065-291015- /O.CON.KILN.HW.A.0001.121029T1600Z-121030T2200Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... CIRCLEVILLE...LANCASTER 1013 PM EDT SUN OCT 28 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE DAY ON MONDAY WITH THE STRONGEST WINDS OCCURRING FROM LATE MONDAY AFTERNOON INTO TUESDAY AFTERNOON. * IMPACTS...HIGH WINDS COULD BRING DOWN TREES AND POWER LINES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND DECK FURNITURE SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING... ESPECIALLY WHEN CROSS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$
873 WWUS71 KILN 290804 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 404 AM EDT MON OCT 29 2012 ...STRONG WINDS EXPECTED MONDAY AFTERNOON THROUGH TUESDAY... .REMNANTS OF HURRICANE SANDY WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE OVER THE OHIO VALLEY TO CREATE STRONG WINDS ACROSS THE REGION TODAY AND TUESDAY. WIND SPEEDS AND THE TIMING WILL DEPEND ON THE EXACT TRACK OF THE SANDY REMNANTS AND HOW IT INTERACTS WITH THE UPPER TROUGH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM LATE THIS AFTERNOON INTO TUESDAY AFTERNOON. OHZ026-044>046-052>056-064-065-291615- /O.UPG.KILN.HW.A.0001.121029T1600Z-121030T2200Z/ /O.NEW.KILN.HW.W.0001.121029T1600Z-121030T2200Z/ HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- INCLUDING THE CITIES OF...KENTON...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... CIRCLEVILLE...LANCASTER 404 AM EDT MON OCT 29 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH. * TIMING...WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS OCCURRING FROM LATE THIS AFTERNOON INTO TUESDAY AFTERNOON. * IMPACTS...HIGH WINDS COULD BRING DOWN TREES AND POWER LINES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND DECK FURNITURE SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING... ESPECIALLY WHEN CROSS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. IF YOU HAVE NOT ALREADY DONE SO...BE SURE TO SECURE LOOSE OBJECTS OUTDOORS TO KEEP THEM FROM BEING BLOWN AWAY AND CAUSE PROPERTY DAMAGE. && $$ OHZ034-035-042-043-051-291615- /O.UPG.KILN.HW.A.0001.121029T1600Z-121030T2200Z/ /O.EXA.KILN.WI.Y.0009.121029T1600Z-121030T2200Z/ MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI- INCLUDING THE CITIES OF...CELINA...WAPAKONETA...GREENVILLE... SIDNEY...PIQUA 404 AM EDT MON OCT 29 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS OCCURRING FROM LATE THIS AFTERNOON INTO TUESDAY AFTERNOON. * IMPACTS...HIGH WINDS COULD BRING DOWN TREES AND POWER LINES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND DECK FURNITURE SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING... ESPECIALLY WHEN CROSS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>074- 077>082-088-291615- /O.CON.KILN.WI.Y.0009.121029T1600Z-121030T2200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA... WASHINGTON COURT HOUSE...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 404 AM EDT MON OCT 29 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS OCCURRING FROM LATE THIS AFTERNOON INTO TUESDAY AFTERNOON. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this high wind watch went out at Oct 28, 1:51 PM EDT, 25 minutes earlier.
Area forecast discussion, Oct 28, 1:51 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 151 PM EDT SUN OCT 28 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL COMBINE WITH THE REMNANTS OF SANDY TO PROVIDE PRECIPITATION CHANCES ACROSS THE AREA THROUGH THURSDAY MORNING. WINDY CONDITIONS WILL ALSO BE PRESENT ACROSS THE REGION MONDAY AND TUESDAY. HIGH PRESSURE WILL BEGIN TO WORK INTO THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PCPN HAS BEEN INCHING ITS WAY BACK WESTWARD ACROSS FAR EASTERN PORTIONS OF OUR FA THIS MORNING. THE UPPER LEVEL TROUGH WILL REMAIN ACROSS THE GREAT LAKES REGION THROUGH THIS AFTERNOON WITH SHORT WAVE ENERGY ROTATING THROUGH THE BASE OF IT ACROSS THE MID OHIO VALLEY. THIS SHOULD ALLOW FOR THE PCPN TO CONTINUE THROUGH THE DAY WITH A BIT MORE OF A WESTWARD PUSH. GIVEN CURRENT RADAR TRENDS...WILL NUDGE POPS UP ACROSS THE FAR EAST...BUT WILL STILL HAVE A FAIRLY SHARP PCPN CUTOFF AS WE WORK INTO CENTRAL PORTIONS OF OUR FA. MEANWHILE...A SOLID CLOUD DECK HAS OVERSPREAD PRETTY MUCH OUR ENTIRE FA. WE COULD SEE SOME EROSION ALONG THE WESTERN EDGE THROUGH THIS AFTERNOON...BUT GENERALLY EXPECT CLOUDY SKIES TO PREVAIL ACROSS MOST OF OUR AREA. THIS SHOULD HELP KEEP TEMPERATURES FROM RECOVERING TOO MUCH...ESPECIALLY IN THE AREAS OF PCPN ACROSS OUR FAR EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... UPPER LEVEL LOW OVER THE OHIO VALLEY WILL BEGIN TO INTERACT WITH HURRICANE SANDY WHICH WILL APPROACH THE NJ/DEL COAST MONDAY EVENING AND THEN TRACK WEST INTO PA/MD TUESDAY BEFORE LIFTING NE. THERE CONTINUES TO BE NUMERICAL MODEL SOLN SPREAD REGARDING THIS SYSTEM BUT THEY ARE COMING INTO CLOSER AGREEMENT. ILNS FA WILL BE ON THE WESTERN PERIPHERY OF THE PRECIPITATION BAND TONIGHT UNDER THE INFLUENCE OF THE UPPER LOW. WILL LIMIT PRECIP TO THE EASTERN HALF OF THE FA. WILL ALSO ALLOW FOR A MIX WITH SNOW LATE TONIGHT/EARLY MONDAY BUT WITH MARGINAL TEMPS IN THE LOW LEVELS AND WARM GROUND TEMPS...DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATION. HAVE TONIGHTS LOWS RANGING FROM THE UPPER 30S EAST TO THE LOWER 30S WEST. DEPENDING ON CLOUD COVER THE FAR WEST MAY NEED A FREEZE WARNING. PRECIPITATION TO CONTINUE ACRS THE EASTERN TWO THIRDS OF ILNS FA MONDAY WITHE THE PRESSURE GRADIENT TIGHTENING UP RESULTING IN WINDY CONDITIONS. WILL BUMP UP WIND GUSTS TO 40 MPH ESPECIALLY DURG THE AFTN. CHILLY TEMPS TO CONTINUE AND ALONG WITH THE STRONG WINDS WILL COMBINE TO MAKE IT FEEL EVEN COLDER WITH HIGHS ON MONDAY RANGING FROM THE LOWER/MID 40S EAST TO THE UPPER 40S WEST. STRONG WINDS TO CONTINUE MONDAY NIGHT WITH THE BEST WINDS EXPECTED ON TUESDAY. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE ON TUESDAY. WILL SPREAD PRECIPITATION WEST ACRS THE ENTIRE FA ON TUESDAY. A MIX WITH SNOW IS AGAIN LKLY MONDAY NIGHT INTO TUESDAY WHEN SOME MINOR ACCUMULATION IS PSBL MAINLY ON GRASSY AREAS. LOWS TEMPERATURES MONDAY NIGHT WILL GENERALLY BE IN THE LOWER AND MIDDLE 30S. CONDITIONS ON TUESDAY WILL ONCE AGAIN FEEL RAW WITH THE COMBINED AFFECTS OF TEMPS AND WINDS WITH HIGHS RANGING FROM NEAR 40 EAST TO THE MID 40S SW. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MULTI-FACETED EXTRATROPICAL SANDY REMNANTS WILL CONTINUE TO AFFECT THE AREA -- MAINLY TUESDAY -- BEFORE THE SYSTEM RAPIDLY FILLS AND LIFTS NORTHEASTWARD ON WED-THUR. THE PATTERN QUIETS DOWN ON THURSDAY INTO MUCH OF FRIDAY BEFORE ANOTHER WEAK SYSTEM MAY AFFECT THE AREA NEXT WEEKEND. BUT BACK TO THE BIG WEATHER STORY...AND THIS FORECAST PICKS UP TUESDAY MORNING WHEN MOST IMPACTS WILL BE FELT. SUB-970MB CYCLONE WILL ALREADY BE FILLING/SLOWING DOWN AT 12Z TUESDAY AS IT MOVES ALONG THE MD/PA BORDER...BUT AT 5 SIGMA BELOW CLIMATOLOGY...THE SURFACE PRESSURES /AND THUS WIND FIELDS/ WILL CERTAINLY BE EXCEEDINGLY RARE THUS WE MUST BE OPEN TO UNIQUE AND RARE IMPACTS...AND FOR OUR AREA THIS LOOKS LIKE IT WILL BE POTENTIAL FOR VERY STRONG WINDS AND RARE ACCUMULATING OCTOBER SNOW. ON THE SNOW...A SIGNAL IS BECOMING A LITTLE MORE CONSISTENT/STABLE THAT LATER MONDAY NIGHT THROUGH EARLY TUESDAY MORNING...DYNAMIC COOLING WITH THE APPROACH OF THE STRONGEST HEIGHT FALLS AND UVM WILL LOWER SFC WET BULB TEMPS TO NEAR 0C ON THE FRINGE OF A LARGE/BROAD AREA OF LIGHT TO MODERATE RAIN MOVING WESTWARD THROUGH CNTL OH. 27.09Z SREF MEAN...27.12Z NAM...27.12Z GFS...AND 27.00Z ECMWF ALL SHOW A RELATIVE MINIMUM IN 850/925/SFC TEMPS OVER CNTL OH...RIGHT DOWN US 23 INTO NERN KY...WHERE CONTINUED LIFT DRAGS THE WET BULB TRACE TO NEAR 0C. THIS MANIFESTS IN SOME OF THE RAW /THICKNESS BASED/ MODEL SNOW ACCUMULATORS TO PUT OUT LOCALLY HEAVY ACCUMULATIONS THROUGH TUESDAY MORNING. PROCESSING THESE DATA THROUGH COBB TECHNIQUES INDICATES A POTENTIAL MIX OF RA/SN TUESDAY MORNING...AND WITH WARM GROUND/PAVEMENT TEMPS WOULD HAVE TROUBLE ACCUMULATING OUTSIDE OF SLUSHY ACCUMS ON GRASS. AND THERE/S THE FRINGE OF THE PRECIP AREA ITSELF...WHICH IS NOT A HIGH CONFIDENCE ZONE ON HOW FAR WEST THE PRECIPITATION WILL MOVE UNDER THE CLOAK OF DARKNESS WHICH WOULD BE THE MOST BENEFICIAL FOR ACCUMS. BUT...KEEPING IN MIND THE RARITY OF THIS SYSTEM...WE NEED TO WATCH FOR THE POTENTIAL FOR A PERIOD OF STEADIER SNOW LATER MONDAY NIGHT INTO TUESDAY MORNING. HIGHER-TOPOGRAPHY AREAS NORTH/EAST OF CMH...AND DOWN THE RIDGE FROM BELLEFONTAINE TO WILMINGTON WOULD BE MOST SUSCEPTIBLE TO ACCUMULATIONS GIVEN ADDED RELATIVE ELEVATION. AS THE SYSTEM FILLS DURING THE DAY TUESDAY...EXPECT STRONG WINDS AND TEMPS NUDGING INTO THE LOWER 40S TO MELT AWAY ANY SNOW THAT FALLS...SO IMPACT DOESN/T APPEAR TO BE OVERLY HIGH WITH THIS FACET OF THE STORM...BUT ONE THAT WILL CERTAINLY RAISE INTEREST GIVEN IT IS STILL OCTOBER. ON THE WIND...ABNORMALLY STRONG WINDS IN THE LOWEST 2KM WILL CONTINUE FROM MONDAY NIGHT INTO AT LEAST THE FIRST HALF OF TUESDAY BEFORE THE FILLING PRESSURES AND SPRAWLING NATURE OF THE SYSTEM WILL BEGIN TO DRAMATICALLY WEAKEN LOW LEVEL WIND FIELDS TUESDAY NIGHT. UNTIL THEN...NORTHERLY 850MB WINDS ANOMALIES /V-MAG/ ARE 4-5 SIGMA ABOVE CLIMO...AND SFC PRESSURE ANOMALIES /MENTIONED ABOVE/ SUGGEST WE NEED TO BE THINKING OF AT LEAST A WIND ADVISORY AT SOME POINT. DETRIMENTAL TO EXTREME WINDS ON TUESDAY WILL BE AMPLE LOW CLOUDS/PRECIPITATION /IN FACT UPWARD VERTICAL MOTION IS PRETTY STRONG ON THE FIRST HALF OF TUESDAY/ AND WITH A FILLING SYSTEM THE ISALLOBARIC COMPONENT IS NOT GOING TO BE AS DRAMATIC AS POINTS EAST. LAPSE RATES IN RAIN /OR MIX RAIN-SNOW/ AREAS WILL NOT BE CONDUCIVE TO EXTREME GUSTS...BUT GRADIENT WINDS ARE A CONCERN. MODEL DISCREPANCIES OF TIMING OF THE STRONGEST LL WIND MAX ALSO KEEP WIND FORECAST A LITTLE TEMPERED RIGHT NOW ON TUESDAY...SO WE WILL WATCH CLOSELY. NO MATTER HOW YOU DICE IT...LATER MONDAY NIGHT INTO TUESDAY MORNING WILL BE A ROUGH STRETCH OF WEATHER GIVEN THE COMBINATION OF STRONG WINDS/PRECIPITATION AND COLD TEMPERATURES. EXPECT WEDNESDAY TO STILL BE A LITTLE GUSTY...BUT NOT IMPACTFUL IN COMPARISON TO TUESDAY...WITH CONTINUED DEEP MOISTURE...LOW CLOUDS AND AREAS OF COLD RAIN. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... PCPN IS CONTINUING TO WORK VERY SLOWLY WEST ACROSS CENTRAL OHIO THIS AFTERNOON. AN UPPER LEVEL TROUGH WILL REMAIN STALLED OUT ACROSS THE REGION THROUGH TONIGHT AS THE EFFECTS OF HURRICANE SANDY PUSH UP ALONG THE EAST COAST. SHORT WAVE ENERGY ROTATING THROUGH THE BASE OF THE TROUGH WILL KEEP THE THREAT OF PCPN GOING ACROSS CENTRAL OHIO THROUGH THE OVERNIGHT HOURS AND INTO MONDAY MORNING. THE MODELS AREA INDICATING THAT PCPN MAY CONTINUE TO WORK VERY SLOWLY EAST THROUGH THIS EVENING SO IT COULD EVENTUALLY REACH KILN...BUT THINK THE REMAINDER OF THE WESTERN TAF SITES SHOULD REMAIN DRY. SOME LOWER MVFR CIGS HAVE ALSO OVERSPREAD MUCH OF THE AREA THIS AFTERNOON. WESTERN TAF SITES MAY REMAIN ON THE EDGE OF THIS...BUT WILL GENERALLY ERROR ON THE PESSIMISTIC SIDE AND ALLOW FOR SOME MVFR CIGS THERE TOO. A TIGHTENING PRESSURE GRADIENT TOWARD THE END OF THE TAF PERIOD WILL LEAD TO INCREASING NORTHERLY WINDS THROUGH THE DAY ON MONDAY. .OUTLOOK...MVFR CEILINGS AND VISIBILITIES ALONG WITH STRONG WINDS POSSIBLE THROUGH TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...JGL SHORT TERM...AR LONG TERM...BINAU AVIATION...JGL
Hazardous weather outlook, Oct 28, 4:56 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 456 AM EDT SUN OCT 28 2012 KYZ090>100-OHZ026-034-035-042>046-051>056-060>065-070>074-077>082- 088-290900- GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 456 AM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. REMNANTS OF SANDY WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO PROVIDE THE POTENTIAL FOR WINDY AND RAINY WEATHER CONDITIONS NEXT WEEK. THERE IS SOME UNCERTAINTY REGARDING THE EXACT TRACK OF THIS SYSTEM AND HOW IT INTERACTS WITH THE UPPER TROUGH. THIS TRACK WILL DIRECTLY AFFECT THE AMOUNT OF PRECIPITATION AND WIND THAT IS OBSERVED IN THE OHIO VALLEY. THE POTENTIAL FOR WIND GUSTS UPWARDS OF 40 TO 45 MPH EXISTS ON MONDAY AND TUESDAY. DUE TO UNCERTAINTY IN HOW THIS SYSTEM WILL DEVELOP...STAY TUNED TO THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089-290900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL- 456 AM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES MAY DROP DOWN TO AROUND FREEZING LATE TONIGHT INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. REMNANTS OF SANDY WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO PROVIDE THE POTENTIAL FOR WINDY AND RAINY WEATHER CONDITIONS NEXT WEEK. THERE IS SOME UNCERTAINTY REGARDING THE EXACT TRACK OF THIS SYSTEM AND HOW IT INTERACTS WITH THE UPPER TROUGH. THIS TRACK WILL DIRECTLY AFFECT THE AMOUNT OF PRECIPITATION AND WIND THAT IS OBSERVED IN THE OHIO VALLEY. THE POTENTIAL FOR WIND GUSTS UPWARDS OF 40 TO 45 MPH EXISTS ON MONDAY AND TUESDAY. DUE TO UNCERTAINTY IN HOW THIS SYSTEM WILL DEVELOP...STAY TUNED TO THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:16 PM EDT | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 45 hr |
Nearby
High Wind Watches in Ohio, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.